Viewing 13 posts - 1 through 13 (of 13 total)
  • Is everything terrible or am I just coming off Gabapentin?
  • Premier Icon 13thfloormonk
    Subscriber

    Wow, ignore warnings of withdrawal symptoms at your peril!

    Trying to separate general life stress and January blues from withdrawal induced anxiety etc.

    I think the fact that I’m lying awake with the sweats for half the night despite feeling generally knackered suggests this isn’t normal, and to be fair those are commonly recognised side effects of coming off the drug, but I didn’t think I’d been on it long enough (4 months) to suffer this badly, considering I tapered off relatively gently (until I ran out, just before a weekend, so the tail end of the taper was more of a short plummet).

    Anyone else had it similar? Just need to see it through? I suspect crash dieting to try and lose some weight whilst also trying to get back into training on the bike were also compounding factors…

    Premier Icon martinhutch
    Subscriber

    Is your GP supervising your withdrawal? Worth having a chat as to whether you’ve tapered properly.

    Premier Icon MoreCashThanDash
    Subscriber

    Surely your GP explained what to expect when they talked to you about coming off them?

    No direct experience of your drug, but when I came off Citalopram it was really hard through the winter, so I delayed it and came off through spring and summer, so possibly a factor

    Premier Icon tjagain
    Subscriber

    I suspect everything is just compounding along with a bit of overthinking

    Premier Icon 13thfloormonk
    Subscriber

    Yes GP supervised, and in fairness they’re obviously trying to be quite cautious about it, it was just a basic failure in (my) mental arithmetic that left me high and dry over the weekend, and it feels like being this close to the finish line anyway I might as well just see it through.

    They’ve not been very exact in what to expect, the consultant who did my surgery just said ‘it’s a funny drug’ and the GP mentioned an exacerbated ‘fight or flight’ reaction which I’ve definitely experienced (failed to control urge to fling phone across livingroom when I received an unwelcome email from work) but it’s the other symptoms that I’m trying to pinpoint.

    Have an opportunity to see doctor on Wednesday, will see how I’m doing by then, just not sure whether to raise white flag at work temporarily or just try to muddle through and hope it all comes good in a week or two!

    hols2
    Member

    Premier Icon martinhutch
    Subscriber

    Have an opportunity to see doctor on Wednesday, will see how I’m doing by then, just not sure whether to raise white flag at work temporarily or just try to muddle through and hope it all comes good in a week or two!

    It would make sense to alert work to the likelihood of a week or so of this, and try to find ways to avoid stressors that would compound the issue. Seeing the doc on Wednesday seems like a sensible plan (or earlier if you feel you can’t handle your symptoms).

    Premier Icon 13thfloormonk
    Subscriber

    Yeah, work have been awesome to-date, very little hassle considering I just stopped coming in mid-August due to the sciatica and didn’t return until the new year.

    The return-to-work portion has been less good though, no opportunity (despite requesting it) to sit down and discuss return to duties, and just chucked back into the deep end despite my own protestations that I’m still not quite able to swim again…

    In part that’s why I’m asking about the gabapentin, trying to figure out if it’s a legitimate reason to claim ‘limited duties’ for a week or so, hopefully GP would sign off on that at least!

    globalti
    Member

    Mrs Gti had the same problem when coming off amitriptylene. When I discovered that the drug is available in a range of smaller and smaller dosages she went to her GP who helped her with a programme of gradual withdrawal, which she is proud to have completed and is now free of the drug.

    Premier Icon molgrips
    Subscriber

    I suspect crash dieting to try and lose some weight whilst also trying to get back into training on the bike

    That is nearly impossible at the best of times. Do one or the other!

    regenesis
    Member

    The taper takes weeks – get back on it sharpish.
    Seriously – get back on it and get the taper plan set up with the GP properly on weds.
    As with amitriptyline and pregabalin – the tapers are lengthy, the drugs come in lots of doses (amitriptyline in more than the others fortunately/unfortunately).
    Plenty of other health considerations to be taken into account too with the taper.
    Just stopping is brutal.

    Premier Icon reluctantjumper
    Subscriber

    When I was coming off Sertraline it took me 3 months after only being on it for 4! That was last year and I basically had to give up any ideas of improving fitness, losing weight or doing any decent riding while I came off it. That’s all happening this year.

    Focus on one thing only, namely coming off the pills. Trying to do it all is a recipe for disaster. Also go into work and insist on a meeting so you can give the facts to them straight, that way they cannot force any issues unduly. Good luck.

    Premier Icon clubby
    Subscriber

    Unless due to severe side effects, I’d (pharmacist) definitely recommend a decent taper. Assuming you’re on at least 300mg three times a day, 100mg reduction a week wouldn’t be out of the ordinary.
    Main problem with gabapentin is no-one really understands exactly what it does or even how it does some of it.
    Get back to gp.

Viewing 13 posts - 1 through 13 (of 13 total)

You must be logged in to reply to this topic.